Louisiana, 2011Strong Wind in Louisiana, January 9, 2011
January 9, 2011 · NWS LIX · 1 event in 1 county or zone
Strengthening low pressure moved eastward just off the Louisiana coast. The pressure gradient between the low and high pressure off the Atlantic coast produced high winds in the New Orleans area.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strengthening low pressure moved eastward just off the Louisiana coast. The pressure gradient between the low and high pressure off the Atlantic coast produced high winds in the New Orleans area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 9, 12:02 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 9, 12:02 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1202 PM CST SUN JAN 9 2011
.UPDATE...
CURRENT FORECAST LOOKS GENERALLY IN GOOD PLACE WITH STRONG SURFACE
LOW TO MOVE ACROSS COASTAL WATERS AND SOUTHEAST LOUISIANA THIS
EVENING. HAVE LEFT NEARLY ALL OF THE CURRENT WATCH WARNING
ADVISORY CONFIGURATIONS IN PLACE WITH NO SIGNFICANT UPDATES. WILL
EXTEND GALE WARNING TO INCLUDE LAKE PONTCHARTRAIN ON UPDATE BEING
ISSUED SHORTLY. WINTER WEATHER ADVISORY CONTINUES FOR OUR LA MS
BORDER REGION. TEMPERATURES REMAIN IN THE UPEPR 30S TO LOWER 40S
IN THIS REGION AT THE PRESENT TIME...WITH SURFACE WET BULB AT OR
SLIGHTLY ABOVE ZERO C. HOWEVER WET BULB COOLING IMPACTS WILL
LIKELY PLAY KEY ROLE IN TRANSITION FROM LIQUID TO FROZE AS PRECIP
FALLS INTO THE DRY AIRMASS NEAR THE BOUDNARY LAYERS THIS AFTERNOON
AND EVENING. 21
&&
.PREV DISCUSSION... /ISSUED 257 AM CST SUN JAN 9 2011/
SHORT TERM...
A COMPLEX WEATHER SCENARIO REMAINS ON TAP FOR THE FORECAST AREA
TODAY AND TONIGHT. A POTENT SHORT WAVE TROUGH PUSHING ACROSS WEST
TEXAS EARLY THIS MORNING WILL TRANSLATE EASTWARD TOWARD THE LOWER
MISSISSIPPI VALLEY AND CENTRAL GULF COAST REGION THIS AFTERNOON
AND EVENING BEFORE IT DE AMPLIFIES AS IT MOVES OFF TO THE EAST
NORTHEAST TONIGHT. FORECAST SOUNDINGS CONTINUE TO INDICATE THAT
ENOUGH COOLING WILL TAKE PLACE IN THE LOWEST LEVELS OF THE
ATMOSPHERE THIS AFTERNOON AND EVENING TO WARRANT A SIGNIFICANT
THREAT FOR A MIXTURE OF RAIN AND SLEET THIS AFTERNOON..AND THEN A
MIXTURE OF SLEET AND FREEZING RAIN TONIGHT ACROSS SOUTHWEST
MISSISSIPPI AND TO A SOMEWHAT LESSER EXTENT FARTHER SOUTH ACROSS
THE ADJACENT PARISHES OF SOUTHEAST LOUISIANA. AS A RESULT...A
WINTER WEATHER ADVISORY FOR THE WINTRY MIX OF PRECIPITATION WILL
BE ISSUED FOR THIS AFTERNOON AND TONIGHT FOR THE AFOREMENTIONED
AREAS. SOME SLEET ACCUMULATION AND LIGHT ICE ACCUMULATIONS WILL BE
POSSIBLE TONIGHT...ESPECIALLY ACROSS SOUTHWEST MISSISSIPPI.
FARTHER SOUTH...A LITTLE SLEET MAY MIX IN WITH THE RAIN AT TIMES
TONIGHT AS FAR SOUTH AS INTERSTATE 12...AND POSSIBLY EVEN COASTAL
MISSISSIPPI LATER TONIGHT. NO WINTER PRECIPITATION IS EXPECTED SOUTH AND
SOUTHWEST OF LAKE PONTCHARTRAIN. IT SHOULD ALSO BE MENTIONED THAT
A LITTLE SLEET MAY MIX IN WITH THE ONSET OF RAIN THIS MORNING
ACROSS SOUTHWEST MISSISSIPPI AND EVEN THE BATON ROUGE AREA...
HOWEVER TEMPERATURES THIS MORNING SHOULD BE WARM ENOUGH TO
PREVENT ANY PROBLEMS WITH ANY FROZEN PRECIPITATION THAT MAY OCCUR.
AS THE SHORT WAVE TROUGH ADVANCES TOWARDS AND THEN ACROSS THE
AREA...AN AREA OF LOW PRESSURE WILL MOVE FROM THE NORTHWEST GULF AND
ACROSS COASTAL AREAS OF LOUISIANA BEFORE APPROACHING THE FLORIDA
PANHANDLE MONDAY. THE PRESSURE GRADIENT IS FORECAST TO BE RATHER
TIGHT TO THE EAST AND NORTHEAST OF THE LOW...BETWEEN THE LOW AND
HIGH PRESSURE OVER THE SOUTHEAST U.S. AND THE MID ATLANTIC REGION.
THIS WILL RESULT IN A PERIOD OF STRONG SUSTAINED WINDS FOR AREAS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS WELL AS THE
ADJACENT COASTAL AREAS. A WIND ADVISORY WILL BE IN EFFECT THIS
AFTERNOON AND EVENING FOR THOSE AREAS OF SOUTHEAST LOUISIANA
ROUGHLY SOUTH AND EAST OF A LINE FROM DONALDSONVILLE TO COVINGTON
AS WELL AS COASTAL MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH
WITH HIGHER GUSTS CAN BE EXPECTED IN THESE AREAS. IN ADDITION...A
GALE WARNING WILL BE IN EFFECT FOR THE GULF COASTAL WATERS DURING
THE SAME TIME PERIOD.
THE STRONG WINDS WILL RESULT IN ABOVE NORMAL TIDES AND A COASTAL
FLOOD WARNING WILL BE IN EFFECT THIS AFTERNOON AND TONIGHT FOR THE
SOUTHEAST LOUISIANA COAST EAST OF THE PORT FOURCHON AREA...AND FOR
THE MISSISSIPPI COAST. TIDES OF ARE FORECAST TO RISE TO 2 TO 3
FEET ABOVE NORMAL...WITH LOCALIZED 3 TO 5 FEET ABOVE NORMAL TIDES
NEAR THE ORLEANS AND ST. BERNARD PARISH BORDER ADJACENT TO LAKE
BORGNE.
CONVECTION IS ALSO EXPECTED WITH THIS SYSTEM. A STRONG MID AND
UPPER LEVEL JET IS FORECAST SHIFT EAST FROM TEXAS AND ACROSS THE
LOWER MISSISSIPPI LATER TODAY WHILE A VERY STRONG LOW LEVEL JET
TRANSLATES EAST ACROSS THE AREA. PLENTY OF SHEAR WILL BE
PRESENT...HOWEVER THE BEST INSTABILITY WILL REMAIN OFFSHORE ALONG
WITH THE WARM SECTOR. THE BEST CHANCE OF SEEING STRONG OR EVEN
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE IN THE
COASTAL WATERS...ALTHOUGH IT IS POSSIBLE THAT A FEW OF THESE
STRONGER STORMS COULD GRAZE EXTREME SOUTHEAST COASTAL LOUISIANA.
11
LONG TERM...
COLD CONDITIONS WILL PREVAIL FOR THE BALANCE OF THE WORK WEEK AS
COLD HIGH PRESSURE MOVING OUT OF CANADA SHIFTS SOUTHEAST AND
SETTLES OVER THE GULF STATES. TEMPERATURES WILL BE RUNNING WELL
BELOW NORMAL WITH HIGHS MAINLY IN THE 40S AND LOWS IN THE 20S AND
30S. HARD FREEZE CONDITIONS WILL BE POSSIBLE BY MID WEEK ACROSS
AREAS TO THE NORTH OF THE INTERSTATE 12/10 CORRIDOR. SOME AREAS
SOUTH AND SOUTHWEST OF LAKE PONTCHARTRAIN WILL SEE FREEZING
CONDITIONS AS WELL. TEMPERATURES WILL BEGIN TO MODERATE FRIDAY AND
ESPECIALLY INTO NEXT WEEKEND AS THE HIGH PRESSURE MOVES OFF TO THE
EAST AND WEAKENS WHILE ANOTHER STORM SYSTEM APPROACHES FROM THE
WEST. 11
AVIATION...
CURRENT VFR CONDITIONS WILL DETERIORATE WITH TIME MAINLY FROM AROUND
NOON AND LATER WITH THE WORST CONDITIONS BETWEEN 00Z AND 06Z
TONIGHT. IT WILL START WITH MVFR CIGS LATE MORNING. RAIN SHOULD
BEGIN FALLING FROM WEST TO EAST AROUND NOON...ENDING BEFORE MIDNIGHT
OUT WEST NEAR BTR AND NOT TILL SUNRISE AT GPT. DURING THIS
PERIOD...MAY SEE IFR CIGS AND POSSIBLY LIFR VIS DURING HEAVIEST
PRECIP. MOST WILL BE RAIN EARLY IN THE DAY BUT SLEET MIXED IN WILL
BE INCREASING LATER IN THE DAY AND OVERNIGHT...ESP AT MCB. BTR WILL
HAVE SLEET MIXED TOO..POSSIBLY A LITTLE EARLY ON...THE A LITTLE
TOWARDS THE END OF THE PRECIP. ALL OTHERS TO BE ALL LIQUID. SURFACE
TEMPS APPEAR TO BE TOO WARM FOR ICING TODAY BUT IF STILL WET
OVERNIGHT...MAY SEE ICING AT BTR AND MCB. 12
MARINE...
SURFACE LOW PRESSURE IS STILL DEVELOPING IN EXTREME SOUTH TEXAS.
THIS IS SLIGHTLY SLOWER THAN GUIDANCE SUGGESTED IN PREVIOUS. B/C OF
THIS DELAY...MANY PRODUCTS HAVE BEEN ADJUSTED ON THE BEGINNING OF
THE HAZARD. OTHER THAN SCY...EVERYTHING NOW STARTS AT 18Z TODAY AND
CARRIES ON INTO THE OVERNIGHT HOURS. THERE IS VERY GOOD AGREEMENT
BETWEEN THE MODELS THAT THE LOW WILL BE NEAR THE SWRN EDGE OF THE
CWA BY 00Z THIS EVENING. IT STILL APPEARS THAT WINDS WILL REACH GALE
FORCE...SO THAT WARNING CONTINUES. AS WINDS VEER ALONG THE BACK SIDE
OF THE LOW AS IT PASSES...CONDITIONS WILL BEGIN IMPROVING. THIS
SHOULD BE SOME TIME AFTER MIDNIGHT. AT THE MOMENT...IT APPEARS THAT
ALL NEEDED AFTER SUNRISE MONDAY WILL BE AN EXERCISE CAUTION FOR THE
COASTAL WATERS.
HIGH PRESSURE WILL THEN BE BUILDING INTO THE REGION. SIGNIFICANT
COLD AIR ADVECTION WILL BE TAKING PLACE TUESDAY AND THIS SHOULD
RESULT IN MINIMAL SMALL CRAFT ADV WINDS AGAIN LATE TUESDAY INTO WED.
IT MAY NOT BE TILL THE END OF THIS WEEK. RETURN GULF FLOW THIS
WEEKEND AND POSSIBLY NEXT FRONT AFTER THE WEEKEND. 12
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 40 28 42 29 / 100 100 10 10
BTR 47 32 44 30 / 100 70 10 10
ASD 49 38 47 32 / 80 100 10 10
MSY 53 39 48 36 / 100 100 10 10
GPT 48 39 48 33 / 70 100 10 10
PQL 46 39 49 33 / 70 100 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
TAMMANY...AND UPPER ST. BERNARD.
WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
UPPER TERREBONNE.
WINTER WEATHER ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING
ZONES: EAST FELICIANA...POINTE COUPEE...ST.
HELENA...TANGIPAHOA...WASHINGTON...AND WEST FELICIANA.
GM...GALE WARNING UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...WINTER WEATHER ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING
ZONES: AMITE...PEARL RIVER...PIKE...WALTHALL...AND
WILKINSON.
COASTAL FLOOD WARNING UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...GALE WARNING UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Jan 9, 1:47 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 PM CST SUN JAN 9 2011
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-102000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
147 PM CST SUN JAN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
MARINE...
A GALE WARNING IS IN EFFECT FOR THE GULF COASTAL WATERS INCLUDING
LAKE PONTCHARTRAIN FROM NOON TODAY THROUGH MIDNIGHT TONIGHT. A
SMALL CRAFT ADVISORY ADVISORY IS IN EFFECT FOR THE GULF COASTAL
WATERS FROM MIDNIGHT TONIGHT TO 6 AM MONDAY MORNING.
WINTER WEATHER...
A WINTER WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST MISSISSIPPI AND
THE ADJACENT AREAS OF SOUTHEAST LOUISIANA THIS AFTERNOON AND
TONIGHT. RAIN MIXED WITH SLEET WILL BE POSSIBLE IN THESE AREAS THIS
AFTERNOON...AND THEN A MIXTURE OF RAIN...SLEET AND FREEZING RAIN IS
EXPECTED TONIGHT. A LIGHT SLEET ACCUMULATION IS POSSIBLE TONIGHT
ALONG WITH AN ICE ACCUMULATION OF LESS THAN ONE QUARTER INCH IN
THE WINTER WEATHER ADVISORY AREA.
STRONG WINDS...
STRONG EAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH OCCASIONAL
HIGHER GUSTS ACROSS COASTAL REGIONS AND TIDAL LAKE AREAS TODAY AND
EARLY TONIGHT. WIND SPEEDS OF 20 TO 30 MPH WITH OCCASIONAL HIGHER
GUSTS CAN EXPECTED FARTHER INLAND. THIS WILL CREATE POTENTIALLY
HAZARDOUS TRAVEL ON ELEVATED ROADS AND BRIDGES DUE TO STRONG CROSS
WINDS. A WIND ADVISORY IS IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT
TONIGHT FOR AREAS OF SOUTHEAST LOUISIANA GENERALLY TO THE SOUTH AND
EAST OF A DONALDSONVILLE TO COVINGTON LINE. THE WIND ADVISORY IS
ALSO IN EFFECT FOR THE SAME TIME PERIOD FOR COASTAL MISSISSIPPI.
THUNDERSTORMS AND HEAVY RAINFALL...
A SURFACE LOW IS EXPECTED TO MOVE ACROSS THE LOWER COASTAL SECTIONS
OF SOUTHEAST LOUISIANA OR THE NEAR SHORE COASTAL WATERS LATE TODAY
AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER MAINLY
THE COASTAL WATERS. A FEW OF THESE STORMS MAY MAKE IT ONSHORE BUT
ARE EXPECTED TO REMAIN SOUTH OF A LINE FROM HOUMA TO YSCLOSKEY. THE
MAIN PROBLEM EXPECTED OVER LAND AREAS WILL BE LONG DURATION RAINFALL
THAT MAY RESULT IN ACCUMULATIONS OF 2 TO 3 INCHES THROUGH TONIGHT
NIGHT...MAINLY ACROSS AREAS SOUTH OF LAKES PONTCHARTRAIN AND
MAUREPAS.
COASTAL FLOODING...
STRONG ONSHORE WINDS WILL LIKELY CAUSE TIDES TO INCREASE TO 2 TO 3
FEET ABOVE NORMAL WATER LEVELS ALONG OPEN COASTAL AREAS OF SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT.
HOWEVER... HIGHER TIDE LEVELS OF 3 TO 5 FEET ABOVE NORMAL MAY BE
OBSERVED NEAR THE ST. BERNARD AND ORLEANS PARISH BORDER ADJACENT TO
LAKE BORGNE. THESE ABOVE NORMAL TIDES WOULD RESULT IN INUNDATION OF
LOW LYING COASTAL AREAS OUTSIDE OF THE HURRICANE LEVEE PROTECTION
SYSTEM. A COASTAL FLOOD WARNING IS IN EFFECT THIS AFTERNOON AND
TONIGHT FOR THE SOUTHEAST LOUISIANA COAST EAST OF PORT FOURCHON AREA
TO THE MOUTH OF THE PEARL RIVER...AND FOR THE MISSISSIPPI COAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
COLD WEATHER...
COLD TEMPERATURES ARE EXPECTED THROUGHOUT MUCH OF THE WEEK. A HARD
FREEZE WILL BE POSSIBLE WEDNESDAY AND THURSDAY MORNINGS NORTH OF THE
INTERSTATE 10 AND INTERSTATE 12 CORRIDOR...WITH FREEZING
TEMPERATURES ALSO POSSIBLE IN SOME AREAS SOUTH AND SOUTHWEST OF LAKE
PONTCHARTRAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
EMERGENCY MANAGERS AND OTHER INTERESTED PARTIES ARE URGED TO KEEP
ABREAST OF THE LATEST FORECASTS AND POSSIBLE WARNING ISSUANCES
THROUGHOUT THE DAY.
Strong Wind, Upper Jefferson
- When
- January 9, 3:10 PM CST
- Where
- Upper Jefferson forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
A satellite dish was blown off the roof of Concourse C at New Orleans International Airport.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Alabama, January 9 to 10, 20112 deaths · 9 injured · 39 events
- Winter Storm and Winter Weather in Kansas, January 9 to 10, 20111 death · 14 injured · $767,000 · 9 events
- Winter Storm in Louisiana, January 9, 20112 deaths · 2 injured · 8 events
- Ice Storm and Winter Storm in Georgia, January 9 to 14, 20111 death · 6 injured · $55,000 · 92 events
- Heavy Snow in Texas, January 9, 20111 death · $970,000 · 8 events
- Winter Storm and Winter Weather in Nebraska, January 9 to 12, 20111 death · 4 injured · 43 events
- Tornadoes and Hail in Texas, January 9, 2011$8.7 million · EF1 · 21 events
- Heavy Snow and Winter Weather in South Dakota, January 9 to 10, 20111 death · 24 events
- Winter Storm in Mississippi, January 9 to 10, 20111 death · 22 events
- Ice Storm and Heavy Snow in Mississippi, January 9, 2011$1.5 million · 46 events
- Heavy Snow in Arkansas, January 9, 2011$190,000 · 2 events
- Ice Storm and Winter Weather in Louisiana, January 9, 2011$120,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269184.